MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFC290523
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588); Device-Device Incompatibility (2919); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a versacross connect access solution was selected for use during a left atrium appendage closure.The mechanical guidewire (mgw) was inserted into the sheath and then became stuck in the dilator, once the guidewire was tracked up into the patient anatomy (ivc - inferior vena cava - was relatively straightforward).The damage was observed when attempting to exchange the mechanical guidewire out for the versacross rf wire.It was needed to remove the versacross dilator with mechanical guidewire from the patients body, and the mechanical guidewire was forcefully removed out of it, but damaged the versacross dilator in the process.Thus, a new kit was opened, to be used along with a non-boston scientific (amplatz) wire.It seems the inner mandril of the mgw is damaged and the outer winding is holding the wire together.The distal end of mechanical guidewire was protruding from the dilator when tracking up the ivc, when it was stuck.The guidewire was fully retrieved/recovered from patient anatomy and remains in one piece.The coil or either end of the coil (if coil fractured) able to be stretched freely.No other issues were noted.No patient complications were reported.The procedure was completed successfully.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a versacross connect access solution was selected for use during a left atrium appendage closure.The mechanical guidewire (mgw) was inserted into the sheath and then became stuck in the dilator, once the guidewire was tracked up into the patient anatomy (ivc - inferior vena cava - was relatively straightforward).The damage was observed when attempting to exchange the mechanical guidewire out for the versacross rf wire.It was needed to remove the versacross dilator with mechanical guidewire from the patients body, and the mechanical guidewire was forcefully removed out of it but damaged the versacross dilator in the process.Thus, a new kit was opened, to be used along with a non-boston scientific (amplatz) wire.It seems the inner mandril of the mgw is damaged and the outer winding is holding the wire together.The distal end of mechanical guidewire was protruding from the dilator when tracking up the ivc, when it was stuck.The guidewire was fully retrieved/recovered from patient anatomy and remains in one piece.The coil or end of the coil (if coil fractured) able to be stretched freely.No other issues were noted.No patient complications were reported.The procedure was completed successfully.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
This report is being filed as a correction in response to an fda request for the complete the unique identifier (udi) #.The device has been received for analysis and yet not analyzed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory, the mgw guidewire and vxa dilator were first visually inspected, and failed it, since the mgw was stuck in the dilator (but remained in one piece).The mgw core was fractured at the distal end, its distal j-shape was not maintained, and its coil was unraveled.Once the mgw was pulled out of the dilator (destructive process), the distal end external coil underwent sever deformation.The mgw outer diameter measurement failed due to coil unraveled along the shaft on the dimensional test.Next, the devices failed the vhx image inspection, as there was a sign of damage on the dilator tip due to forcefully removal of the mgw and the tip material of the dilator was taken off by the mgw passing, therefore a material build up can be expected within the lumen further restricting inner diameter during mgw passage.Moreover, the devices passed the device-to-device interaction test, since the mgw did not show notable deformation, and the pin gauge passed from the dilator tip without resistance.Additionally, the dilator was tested with a new reference mgw, which passed through the dilator, indicating that no significant deformities on the hypotube exist as to prevent passing of mgw.Finally, cross section imaging was taken using a microscope, and it was revealed that the lumen of the dilator experienced material loss and its ro coil was fully axially aligned.The dilator tip was cross sectioned to verify the lumen for ro coil, that was aligned, and no damage was found.A surface roughness was noted around ro coil due to friction, and presence of lumen voids: presence of void not seen around ro coil.Therefore, the reported allegation was confirmed based on the returned product analysis.This product is part of the 97072033-fa epflex guidewire obstruction advisory commencement advisory for the j-tipped mechanical guidewires.
 
Event or Problem Description

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key17858276
Report Number2124215-2023-49256
Device Sequence Number14879282
Product Code DRE
UDI-Device Identifier00685447012580
UDI-Public(01)00685447012580(17)20250803(10)VMFC290523
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFC290523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer07/09/2024
08/23/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date07/25/2024
09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown